MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-06-17-135
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a visipro balloon expandable stent with a 7fr non-medtronic sheath and a 0.035 non-medtronic guidewire during treatment of a 15mm calcified lesion in the patient¿s right distal common iliac artery.Moderate vessel calcification and moderate vessel tortuosity are reported.Lesion exhibited 80% stenosis.Artery diameter reported as 8mm.Embolic protection was not used.There was no damage noted to packaging (i.E.Shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.The device was prepped per the ifu with no issues identified.The lesion was not pre-dilated.The device did not pass through a previously-deployed stent.No resistance was encountered when advancing the device and no excessive force was used.Balloon inflation difficulties at 8 atm during stent deployment are reported.The stent was being deployed in the iliac artery but would not hold pressure.Stent deployed but was not fully expanded due to balloon leaking.Stent catheter was removed and a 6mm x 20mm evercross was inserted and inflated to 10 atm to fully expand stent.Procedure completed with no other issues.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: a non-medtronic indeflator was used to inflate the balloon.A diluted contrast media inflation fluid was used.The leak was noted at the distal part of the balloon.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the device was returned with the balloon in a post-inflated state the device was flushed.An attempt was made to inflate the balloon, but it would not hold pressure.There was no leak evident on the balloon or outer shaft, but water and bubbles began to exit the luer through the guidewire lumen indicating a leak between the inner and outer lumens, medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17547674
Report Number2183870-2023-00287
Device Sequence Number17816162
Product Code NIO
UDI-Device Identifier00643169787674
UDI-Public00643169787674
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Catalogue NumberPXB35-06-17-135
Device Lot NumberB367010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/19/2023
10/06/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date08/31/2023
10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight92 KG